Although people are not likely to abuse Equetro, withdrawal symptoms are possible. If you suddenly stop taking Equetro, there is a possibility it can make seizures worse or may cause you to have a type of seizure you have never had before. To prevent an Equetro withdrawal, your healthcare provider may gradually wean you off the drug, even if you are switching to another medication.
An Introduction to Equetro WithdrawalEquetro® (carbamazepine) is a prescription medication used to treat bipolar disorder (also known as manic depression).
The active ingredient of Equetro is carbamazepine, a medication that is often used to treat seizures (even though Equetro is not approved to treat seizures). As with most seizure medications, stopping Equetro is not recommended without your healthcare provider's approval. Stopping Equetro quickly is also not recommended. Although Equetro is not addicting and is not likely to be abused, stopping it too quickly can cause problems.
Equetro Withdrawal SymptomsThe most important Equetro withdrawal symptom is seizures. Stopping Equetro too quickly can make seizures worse or may cause you to have a type of seizure you have never had before. This is most likely to happen in people who have epilepsy, although it is possible in people who have never had a seizure before. You may experience other bothersome Equetro withdrawal effects, such as nausea or insomnia -- but these effects are not serious and will usually go away with time.
Limiting Equetro WithdrawalIn most cases, your healthcare provider will suggest that you slowly wean off Equetro to avoid seizures or other Equetro withdrawal symptoms. Even if you are switching to another medication, your healthcare provider may still recommend slowly stopping Equetro. The exact way your healthcare provider suggests you stop taking Equetro will vary, depending on your Equetro dosage, how long you have been taking Equetro, and whether you are starting a new medication.
If you stop taking Equetro before you have reached an effective dose of your new medication (or if your new medication does not work for you), you are still at risk of seizures. Be sure to talk with your healthcare provider before stopping Equetro. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Equetro.